Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Nov 25, 2010, 2:47 AM CST for 39 counties in Tennessee. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2010, 2:47 AM CST (08:47 UTC)
- Expired
- Nov 25, 2010, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WWUS74 KOHX 250847 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 247 AM CST THU NOV 25 2010 ...WINDY CONDITIONS EXPECTED AHEAD OF ARCTIC COLD FRONT... .GUSTY SOUTHWEST WINDS HAVE DEVELOPED WELL AHEAD OF AN ARCTIC COLD FRONT THAT IS CURRENTLY MOVING THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT AND DURING THANKSGIVING DAY. TNZ005>011-022>034-056>066-075-077>080-093>095-251700- /O.NEW.KOHX.WI.Y.0005.101125T0847Z-101126T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 247 AM CST THU NOV 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * GEOGRAPHIC AREA: MIDDLE TENNESSEE. * TIMING: STRONG WINDS HAVE BEGUN ACROSS THE AREA AND WILL CONTINUE THROUGH THANKSGIVING DAY. * WINDS: SUSTAINED WINDS AROUND 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH. * IMPACTS: THE STRONG WINDS WILL LIKELY DISPLACE UNSECURED OBJECTS SUCH AS TRASH CANS AND MAY ALSO DOWN A FEW TREE BRANCHES. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOYD
1 follow-up statement
692 WWUS74 KOHX 251553 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CST THU NOV 25 2010 ...WINDY CONDITIONS EXPECTED AHEAD OF ARCTIC COLD FRONT... .GUSTY SOUTHWEST WINDS HAVE DEVELOPED WELL AHEAD OF AN ARCTIC COLD FRONT THAT IS CURRENTLY MOVING THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE GUSTY WINDS ARE EXPECTED TO PERSIST THROUGHOUT THE DAY. TNZ005>011-022>034-056>066-075-077>080-093>095-260000- /O.CON.KOHX.WI.Y.0005.000000T0000Z-101126T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 953 AM CST THU NOV 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * GEOGRAPHIC AREA: MIDDLE TENNESSEE. * TIMING: STRONG WINDS HAVE BEGUN ACROSS THE AREA AND WILL CONTINUE THROUGH TODAY. * WINDS: SUSTAINED WINDS AROUND 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH. * IMPACTS: THE STRONG WINDS WILL LIKELY DISPLACE UNSECURED OBJECTS SUCH AS TRASH CANS AND MAY ALSO DOWN A FEW TREE BRANCHES. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 25 MPH AND GUSTS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:40 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 24, 11:40 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CST WED NOV 24 2010 .UPDATE... UPDATED TO INCLUDE AVIATION DISCUSSION. && .AVIATION... CONTINUED ADVECTION OF LOW LEVEL MOISTURE FROM GULF AND ISENTROPIC LIFT WILL RESULT IN IFR OR MVFR CIGS OVERNIGHT...AND MVFR CIGS ON THU. STRONG COLD FRONT WILL MOVE ACROSS BOTH TAF SITES THU EVENING...WITH SHOWERS AND SOME THUNDERSTORMS LOWERING VISIBILITIES TO MVFR. AFTER COLD FRONTAL PASSAGE...CIGS EXPECTED TO LOWER TO IFR...WITH RAIN CAUSING VISIBILITIES TO REMAIN IN MVFR CATEGORY. WINDS WILL INCREASE AND BE ESPECIALLY GUSTY DURING DAYTIME THU AS COLD FRONT APPROACHES FROM THE W. && .PREV DISCUSSION... /ISSUED 927 PM CST WED NOV 24 2010/ UPDATE...WE WILL CONTINUE TO MAKE A FEW ADJUSTMENTS TO HOURLY SKY...TEMP AND DEW POINT TRENDS FOR TONIGHT...BUT MAJOR ELEMENTS APPEAR TO BE ON TRACK. TRIPLE POINT WAS OVER MO THIS EVENING. ARCTIC AIR WAS OBSERVED OVER THE CENTRAL AND NORTHERN PLAINS. MUGGY AIR WAS OBSERVED OVER THE LOWER MS VALLEY AND WAS PUSHING INTO THE TN VALLEY. A WARM FRONT WAS DRAPED FROM MO DOWN INTO MID TN. IN MID TN EAST OF THE WARM FRONT...LOW CLOUDS AND TEMPS IN THE MID 50S WERE OBSERVED. WEST OF THE FRONT...TEMPS WERE IN THE LOW TO MID 60S WITH BKN MID AND HIGH CLOUDS. OVERALL...PERSISTENCE WILL WORK TONIGHT. SKIES WILL STAY MOSTLY CLOUDY WEST TO OVERCAST EAST. A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP THE SOUTH BREEZES NEAR 10 MPH THROUGH THE NIGHT. TEMPERATURES WILL BE FAIRLY STEADY OR DROP ONLY A FEW DEGREES. QUICK LOOK AT SOME NEW DATA CONTINUES TO SUPPORT FORECAST FOR THANKSGIVING AND THURSDAY NIGHT. MOST OF THE DAYTIME APPEARS RAIN FREE FOR BNA AND POINTS SOUTH AND EAST...WHILE THE NORTHWEST COUNTIES DEVELOP A HIGH PROB FOR RAIN BY MID AFTERNOON. RAIN AND SOME THUNDER WITH GUSTY WINDS HIGHLY PROBABLY THURSDAY EVENING ACROSS THE AREA. A VERY BRIEF TRANSITION TO WINTRY MIX POSSIBLE AS THE ARCTIC AIR ARRIVES AND MOISTURE DEPARTS. INTERESTING IN THAT IT MAY BE THE FIRST WINTER STUFF OBSERVED THIS YEAR...BUT NOT FORESEEING ANY SIGNIFICANT IMPACTS. 13 PREV DISCUSSION... /ISSUED 747 PM CST WED NOV 24 2010/ UPDATE... TO INCLUDE UPDATE TO AVIATION DISCUSSION. AVIATION... CSV...SLIGHT DECREASE IN SURFACE WINDS AND LOWERING CEILINGS RESPONSIBLE FOR DEVELOPMENT OF MVFR VISIBILITIES IN FOG EARLY TONIGHT. HAVE SOME CONFIDENCE VISIBILITIES WILL IMPROVE TO VFR AROUND MIDNIGHT...AS SURFACE PRESSURE GRADIENT INCREASES...WHICH SHOULD RESULT IN SLIGHT INCREASE IN SURFACE WINDS. BUT THIS IS DEPENDENT ON CEILINGS NOT LOWERING INTO LIFR RANGE. CIGS SHOULD IMPROVE TO MVFR BEFORE DAYBREAK. BNA...W EDGE OF LOW CLOUDS CONTINUES IN AREA. EXPECT MVFR CIGS TO PERSIST FOR MOST PART THROUGHOUT PERIOD. PREV DISCUSSION... /ISSUED 621 PM CST WED NOV 24 2010/ UPDATE... UPDATED TO INCLUDE AVIATION DISCUSSION. AVIATION... LOWER CLOUDS DEPICTED IN FOG PRODUCT THIS EVENING. BNA ON W EDGE OF CLOUD MASS AND EXTENDING S INTO AL AND GA. EXPECT MVFR CIGS TO PREVAIL MUCH OF NIGHT...WITH IFR CIGS AT CSV FROM LATER THIS EVENING UNTIL LATE TONIGHT. RATHER CONFIDENT SURFACE PRESSURE GRADIENT WILL CREATE ENOUGH WIND TO PREVENT ANY FOG FROM FORMING. PRECIP CHANCES SHOULD BE LOW THROUGHOUT PERIOD UNTIL STRONG COLD FRONT APPROACHES FROM THE W LATE THU AFTERNOON. BNA...MVFR CIGS GENERALLY THROUGHOUT PERIOD. CSV...CIGS LOWERING TO IFR BEFORE MIDNIGHT...WITH IMPROVEMENT TO MVFR CIGS BEFORE DAYBREAK. PREV DISCUSSION... /ISSUED 248 PM CST WED NOV 24 2010/ DISCUSSION... CURRENT...BAND OF -SHRA MOVING E ACROSS ERN PORTIONS. THIS BAND HAS DONE A NUMBER ON TEMPS TDA AND SLOWED WMFNT...55 AT CKV AND 46 AT PORTLAND...WHILE 69 AT THA! LOOKING DOWNSTREAM...AND AT MODEL FORECASTS...BELIEVE RAIN CHANCES HAVE ABOUT ENDED. MAY HAVE TO START WITH AN AFTERNOON PERIOD TO TAKE CARE OF REMAINING RAIN/CLOUDS THIS AFTERNOON. ALSO...QUESTION OF HOW MUCH CLOUDINESS REMAINS TONIGHT...AND BELIVE A DECREASE IN CLOUDINESS LIKELY (ALTHO LAV KEEPS IT CLOUDY ALL NITE). A GOOD WARM-UP IS EXPECTED TOMORROW AS WE WILL SEE SRLY WINDS INCREASE AHEAD OF NEXT SYSTEM. STILL...MAY NOT SEE A WHOLE LOT OF SUNSHINE (IF MODELS CORRECT) SO MID 70S MAY BE HARD TO REACH. RECORD MAXS POSSIBLE...AM SEEING 75 AT MEM LAST HOUR. MODELS CONVERGING ON TIMING OF FRONT THU EVE. FRONT WILL GET INTO NW CORNER BY 00Z THU. GUSTY SRLY WINDS AHEAD OF IT. RAIN AND THUNDERSTORMS ALL LOCATIONS TURKEY NITE. AM NOT EXECTING SEVERE...BUT COULD GET SOME DAMAGING WINDS IN STRONGER STORMS. ANOTHER INCH OF RAIN POSSIBLE...MOSTLY ALONG/AHEAD OF FRONT. CHANCE OF LITE WINTRY MIX THU NITE LATE...AND SLITE CHANCE PLATEAU EARLY FRI. HI PRES WILL BUILD E INTO AREA FRI NITE INTO SUN WITH PLENTY OF CLEAR SKIES AND COLDER TEMPS. NEXT SYSTEM ARRIVES MON NITE WITH ALL MODELS AGREEING ON LIKELY POPS...ENDING E TUE. HI PRES AND COLDER ON WED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Nov 24, 5:30 AM CST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED NOV 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS THURSDAY AFTERNOON AND EVENING WITH A STRONG COLD FRONTAL PASSAGE EXPECTED. THERE COULD BE SOME LIGHT WINTRY MIX IN PORTIONS OF MIDDLE TENNESSEE LATE THURSDAY NIGHT BEFORE THE SYSTEM DEPARTS. THE OVERALL PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:50 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 25 min |
| Nov 25, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 29 min |
| Nov 25, 3:28 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| Nov 25, 3:57 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| Nov 25, 4:27 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Sumner | 48 min |
Nearby
Wind Advisories in Tennessee, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.